Group photo
Author:
FREIDAFAGRE's Photo FREIDAFAGRE SparkPoints: (45,314)
Fitness Minutes: (23,937)
Posts: 2,133
6/13/08 12:23 P

My SparkPage
Send Private Message
Reply
I gained 50 lbs. knowing I was bi polar but unable to medical help because of no insurance. It's possible to effect your moods with carbohydrates, so that's what I did.
Freida

 Pounds lost: 46.0 
0
25
50
75
100
JODIEC79's Photo JODIEC79 Posts: 2,381
6/13/08 12:36 A

My SparkPage
Send Private Message
Reply
Hey Freida,
I am not 100% sure, really can anyone be?
However, I have done a lot of research on my own, and it is believed that certain anti-depressants do cause weight gain. I know for myself, I can only blame part of the weight gain on the medication, and part on my tendencies.
All you can do is keep working hard to get back the control in your life over food, start exercising (which you do already...congrats), and as you start to feel better hopefully you will be able to change the medications. This may help you even more with your weight.



 current weight: 244.0 
278
248.5
219
189.5
160
FREIDAFAGRE's Photo FREIDAFAGRE SparkPoints: (45,314)
Fitness Minutes: (23,937)
Posts: 2,133
6/12/08 11:14 P

My SparkPage
Send Private Message
Reply
I'm new to this group. I take Wellbutrin, Effexor, and Depakote and I'm still depressed at time. I was told the pills make me gain weight. Is that true?
Freida

 Pounds lost: 46.0 
0
25
50
75
100
DIALY_STORM's Photo DIALY_STORM Posts: 1,448
5/30/08 12:47 P

My SparkPage
Send Private Message
Reply
I am on Wellbutrin and it hasn't seemed to have any effect on my weight. It does help with the depression and moodiness, but it also increases my anxiety. I feel like I'm always trying to balance those effects.

Years ago, I took Luvox. It worked like a charm for my depression and didn't increase anxiety at all. It also helped with some of my OCD-ish characteristics (I'm not dxed, but I have some traits). Unfortunately, I kept gaining weight on it. They told me it would level off, but it never did, so I had to go off that. I've never found anything that works anywhere near as well for the depression, either. For that brief period of time, I honestly feel like I knew what it was to feel normal!

Inhale faith, exhale fear.

Adult Children of Alcoholics, please visit our team! www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=26575


Friend me on facebook: Diane James Storman
JODIEC79's Photo JODIEC79 Posts: 2,381
5/5/08 9:57 P

My SparkPage
Send Private Message
Reply
Well, I went to the doctor today and she agrees that the Effexor is contributing to my weight gain. So I have decided to gradually go off of the Effexor and see how I do for the summer. At that time, we are going to re-evaluate because I may need to go on something else such as Wellbutrin, however she said Wellbutrin (as the research shows) does not have nearly the negative side effects as Effexor and at the same time, there should be no weight gain problems related to the medication.
SO...wanted to update the discussion with my news...and I'm keeping my fingers crossed that all workes out okay.

 current weight: 244.0 
278
248.5
219
189.5
160
SUEBLUE_222's Photo SUEBLUE_222 Posts: 5
5/5/08 4:22 P

My SparkPage
Reply
Sorry, I realized that after posting this I may have gotten two different posts confused with each other.

My bad! emoticon

SueBlue


 Pounds lost: 10.0 
0
38.25
76.5
114.75
153
SUEBLUE_222's Photo SUEBLUE_222 Posts: 5
5/5/08 4:16 P

My SparkPage
Reply
I have been on 60 mg of Cymbalta since October, to help me cope w/ deep depression, due to sexual abuse I experienced as a child. I have noticed a definite change in my depression but have not seen any negative side effects such as weight gain. However, my doctor at the same time also prescribed Phentermine.

You say, that you are taking 300 mg of Wellbutrin? I am not an expert but my concern is that maybe your dosage is too high? I'm not sure, but 300 mg seems to be a lot. Was this your starting dosage or did he/she increase it gradually? I would hope it was gradual increase to find what dosage would best fit you and your needs.

Good luck in finding the answers and proper meds/doctor you are looking for in order to "overcome" your depression.

SueBlue


 Pounds lost: 10.0 
0
38.25
76.5
114.75
153
EQUUSGAL's Photo EQUUSGAL Posts: 107
5/4/08 11:42 A

My SparkPage
Send Private Message
Reply
I'm on the same med as Kimi1976, initially it helped, but at this time I'm not sure. I have been on it for about a year. I used to be against medication but I haven't found any homeopathic med that made a difference for a long time period of time. I have found a link with family history and depression. Also in reviewing family history- I see that I have learned traits in dealing with emotional issues that has caused alot of stress in my life- basically I'm positive with everyone else except myself and do feel powerless at times to facilitate and maintain change in my life. I'm not totally against or for depressants but its helping me during a time in my life to get better. And yes everyone is affected differently and I'm reassessing my emotional state quite often to see if changes can be made with my medication. I hope the new doctor answers your questions in regard to side effects and future children.

 Pounds lost: 0.0 
0
5.45
10.9
16.35
21.8
JODIEC79's Photo JODIEC79 Posts: 2,381
5/2/08 6:02 P

My SparkPage
Send Private Message
Reply
I am going to see a new doctor on Monday. I am hoping to get some answers. I have considered trying a natural way, st. john's wort...but again...I am not completely sure as to what I should do.
After reading the side-effects of some of these anti-depressants for women who are pregnant it is scary. I want to have kids one day and I don't want my medication messing with my baby's health too.
Thanks for the advice though...It is very true that everyone is affected differently.

 current weight: 244.0 
278
248.5
219
189.5
160
~*KIMMI*~'s Photo ~*KIMMI*~ Posts: 2,618
5/2/08 9:10 A

Send Private Message
Reply
I have no idea what anti-depressant you are on but I take 300 mg of Wellbutrin XL daily. It was originally used as a weight loss pill so my doctor thought that I would 'naturally' lose weight on it and feel energetic and wonderful. Not so. I do feel somewhat better but it actually makes me feel really tired and light headed after taking it. I have also gained weight on it but it is more due to my depression than anything else. I don't think you are making excuses, medication works on every body differently and I really get annoyed when a doctor tries to tell me differently.

All you can do is keep up the exercise and healthy eating and know that gain or lose, you are doing something really good for yourself and the benefits will be felt and seen... I know, it sounds lame but it is totally true.

The meeting of two personalities is like the contact of two chemical substances: if there is any reaction, both are transformed.

Carl Jung


 current weight: 256.0 
280
245
210
175
140
KRZYKAT3's Photo KRZYKAT3 Posts: 16,113
4/15/08 11:53 A

My SparkPage
Send Private Message
Reply
Jodie,

I am not sure what all the side effects of antidepressants are. When I am unsure I go to webmd and look up the surgery, illness or syptoms to give ma starting place.

I would also go to the Spark health A-Z - there inforamtion is well organized and easy to find.

If I don't think my doctor is listening to me tell him what my body is telling me - I go find a new doctor. Ask friends, co-workers for referrals.

Hope this helps.

Strive to be the best you. Remember those who are in your life for a minute, an hour or forever all need your attention and smile.

Jann
oHIo


 Pounds lost: 22.2 
0
19.5
39
58.5
78
LORIJOHNSON1's Photo LORIJOHNSON1 Posts: 140
4/11/08 7:08 P

Send Private Message
Reply
Hi Jodie! Welcome!

I do know that antidepressants can cause weight gain. Some more than others. Have you tried switching antidepressants? Is that a possibility for you?


You might also ask about this on the Dealing with Depression board. They are a wealth of info.

Lori - Southwest OH

Worry never robs tomorrow of its sorry, it only robs today of its joy.
--Leo Buscaglia


 current weight: 218.0 
219
201.75
184.5
167.25
150
JODIEC79's Photo JODIEC79 Posts: 2,381
4/8/08 8:07 P

My SparkPage
Send Private Message
Reply
Hi,
I'm Jodie, new to this team.
I have been on antidepressants for a number of years and have argued with my doctors about the effects. Of course it was all in my head according to them. Recently, however I read an article proving my point that they can cause excessive weight gain in some people.
Now...this isn't my excuse but I wonder if it is part of the reason I have such a hard time losing weight. I've been trying so hard to eat the right things and still the scale doesn't budge. Infact, I think I've gained weight in the last month.
This is so frustrating to me. I don't know what to do. I just want to be healthy again, and feel good about myself.
Anyone have some good advice??? I could really use a boost right now.



 current weight: 244.0 
278
248.5
219
189.5
160
Page: 1 of (1)  

Report Innappropriate Post

Other ~I~AM~SPECIAL~ & ~SO~ARE~YOU~ General Team Discussion Forum Posts

Topics:
Last Post:
5/27/2018 10:32:15 AM
4/18/2018 12:44:29 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x15805x13835143

Review our Community Guidelines